JournalsaihpcVol. 24, No. 1pp. 17–39

A Gamma-convergence argument for the blow-up of a non-local semilinear parabolic equation with Neumann boundary conditions

  • A. El Soufi

    Laboratoire de Mathématiques et Physique Théorique, UMR 6083 du CNRS, Université de Tours, Parc de Grandmont, 37200 Tours, France
  • M. Jazar

    Mathematics department, Lebanese University, P.O. Box 155-012, Beirut, Lebanon
  • R. Monneau

    CERMICS – Ecole Nationale des Ponts et Chaussées, 6 et 8 avenue Blaise Pascal Cité Descartes, Champs sur Marne, 77455 Marne la Vallée cedex 2, France
A Gamma-convergence argument for the blow-up of a non-local semilinear parabolic equation with Neumann boundary conditions cover
Download PDF

Abstract

In this paper we study a simple non-local semilinear parabolic equation in a bounded domain with Neumann boundary conditions. We obtain a global existence result for initial data whose LL^{\infty }-norm is less than a constant depending explicitly on the geometry of the domain. A natural energy is associated to the equation and we establish a relationship between the finite-time blow up of solutions and the negativity of their energy. The proof of this result is based on a Gamma-convergence technique.

Résumé

Cet article est consacré à l'étude d'un modèle simple d'équation semi-linéaire parabolique non locale dans un domaine borné sous la condition de Neumann au bord. Nous obtenons un résultat d'existence globale pour les données initiales dont la norme infinie est majorée par une constante explicite qui dépend de la géométrie du domaine. En outre, nous associons une énergie naturelle à l'équation et établissons un lien entre l'explosion en temps fini des solutions et la négativité de leur énergie. La preuve de ce résultat est fondée sur une technique de Gamma-convergence.

Cite this article

A. El Soufi, M. Jazar, R. Monneau, A Gamma-convergence argument for the blow-up of a non-local semilinear parabolic equation with Neumann boundary conditions. Ann. Inst. H. Poincaré Anal. Non Linéaire 24 (2007), no. 1, pp. 17–39

DOI 10.1016/J.ANIHPC.2005.09.005